MAUDE Adverse Event Report: ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB840D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/31/2026.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, the following was obtained: - could you please provide the lot number? 10bb39.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that two unopened samples were received for analysis.Product code vcpb840d.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand, with no anomalies observed during evaluation.A functional test was performed using instron equipment, and the pull force results were above the minimum requirements.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported that a patient underwent a caesarean section on an unknown date and suture was used.It was reported by a sales rep that, during a caesarean section (c-section), the suture was detached from the needle easily.It was occurred in a row.It was a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24742301
Report Number2210968-2026-03297
Device Sequence Number13036760
Product Code GAM
UDI-Device Identifier10705031056626
UDI-Public(01)10705031056626(17)300731(10)10BB39
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB840D
Device Lot Number10BB39
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown